Alert archive / New Mexico / High Wind Warnings in 2010

High Wind Warning 1, NWS Albuquerque, NM

January 21, 2010

NWS Albuquerque, NM issued this high wind warning at Jan 21, 2010, 3:25 PM MST. It took effect at Jan 21, 2010, 9:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 3:25 PM MST (22:25 UTC)
In effect from
Jan 21, 2010, 9:00 PM MST
Expired
Jan 22, 2010, 12:00 PM MST
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS75 KABQ 212225
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MST THU JAN 21 2010

...VERY STRONG SOUTHWEST WINDS LIKELY TONIGHT THROUGH FRIDAY
MORNING...

.SOUTHWEST WINDS AT MOUNTAIN TOP LEVELS WILL STRENGTHEN OVER NEW
MEXICO TONIGHT IN ASSOCIATION WITH A MASSIVE STORM SYSTEM AS IT
MOVES INLAND FROM THE WEST COAST. THE STRONGEST WINDS WILL FAVOR
PORTIONS OF THE SOUTH CENTRAL AND SANDIA AND MANZANO MOUNTAINS AS
WELL AS THE ADJACENT HIGHLANDS...WHERE GUSTS IN EXCESS OF 60 MPH
ARE LIKELY.

NMZ529-533-212330-
/O.CAN.KABQ.HW.A.0001.100122T0100Z-100122T1800Z/
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
325 PM MST THU JAN 21 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WATCH. 

HOWEVER...GUSTY SOUTHWEST AND SOUTH WINDS TO AROUND 50 MPH ARE
POSSIBLE TONIGHT AND FRIDAY.  

$$

NMZ522>525-539-540-220500-
/O.UPG.KABQ.HW.A.0001.100122T0100Z-100122T1800Z/
/O.NEW.KABQ.HW.W.0001.100122T0400Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
325 PM MST THU JAN 21 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 
  MPH. 

* TIMING...WINDS WILL STRENGTHEN THIS EVENING WITH THE STRONGEST 
  GUSTS EXPECTED AFTER MIDNIGHT AND INTO FRIDAY MORNING. WIND 
  SPEEDS WILL TAPER OFF A BIT LATE FRIDAY MORNING BUT GUSTS UP 
  TO 50 MPH WILL CONTINUE. 

* VISIBILITY...LOWLAND RAIN AND SNOW AND MOUNTAIN SNOW WILL 
  ACCOMPANY THE WIND...RESULTING IN OCCASIONALLY REDUCED 
  VISIBILITIES TO ONE MILE OR LESS IN BLOWING SNOW. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA 
  EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
876 
WWUS75 KABQ 220445
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MST THU JAN 21 2010

...VERY STRONG SOUTHWEST WINDS LIKELY TONIGHT THROUGH FRIDAY
MORNING...

.A POWERFUL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE
REGION OVERNIGHT AND FRIDAY MORNING. SOUTHWEST WINDS AT MOUNTAIN TOP
LEVELS WILL STRENGTHEN OVER NEW MEXICO. THE STRONGEST WINDS WILL
FAVOR THE SOUTH CENTRAL...SANDIA AND MANZANO MOUNTAINS AND
ADJACENT HIGHLANDS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH WITH
GUSTS IN EXCESS OF 60 MPH ARE LIKELY. THE WINDS WILL GRADUALLY
SUBSIDE FRIDAY AFTERNOON BUT A FEW GUSTS TO NEAR 50 MPH MAY STILL
BE POSSIBLE.

NMZ522>525-539-540-221200-
/O.CON.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
945 PM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST FRIDAY. 

* WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 
  MPH. 

* TIMING...STRONG WINDS ARE EXPECTED OVERNIGHT WITH THE STRONGEST
  GUSTS EXPECTED THROUGH EARLY FRIDAY MORNING. WIND SPEEDS WILL
  TAPER OFF A BIT LATE FRIDAY MORNING BUT GUSTS UP TO 50 MPH WILL
  CONTINUE.

* VISIBILITY...LOWLAND RAIN AND SNOW AND MOUNTAIN SNOW WILL 
  ACCOMPANY THE WIND...RESULTING IN OCCASIONALLY REDUCED 
  VISIBILITIES TO ONE MILE OR LESS IN BLOWING SNOW. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA 
  EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
812 
WWUS75 KABQ 221105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MST FRI JAN 22 2010

...GUSTY SOUTHWEST WINDS SPREADING ACROSS NEW MEXICO TODAY...

.A POWERFUL WINTER STORM SYSTEM WILL PRODUCE STRONG WINDS ACROSS
THE CENTRAL MOUNTAIN CHAIN THROUGH THIS MORNING...WITH GUSTY WINDS
DEVELOPING AFTER NOON OVER THE EASTERN SLOPES AND ADJACENT EASTERN
PLAINS. STRONGEST WINDS WILL MOVE TOWARD THE TEXAS BORDER BY LATE
AFTERNOON AND TAPER OFF GRADUALLY AFTER SUNSET. GUSTY WINDS WILL
LINGER OVER NORTHEAST NEW MEXICO WELL INTO THE EVENING.

NMZ522>525-539-540-221900-
/O.CON.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
405 AM MST FRI JAN 22 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH NOON. WIND SPEEDS
  WILL DECREASE GRADUALLY AFTER NOON...WITH PERIODIC GUSTS TO 50
  MPH POSSIBLE THROUGH LATE AFTERNOON.

* VISIBILITY...VALLEY RAINS CHANGING TO SNOW OVER THE HIGH COUNTRY
  WILL REDUCE VISIBILITIES TO A MILE OR LESS IN WIND BLOWN RAIN
  AND SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA 
  EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ527>538-221900-
/O.NEW.KABQ.WI.Y.0003.100122T1700Z-100123T0200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
405 AM MST FRI JAN 22 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 MPH...WITH GUSTS TO
  50 MPH DEVELOPING. WINDS WILL BE STRONGEST OVER THE EASTERN
  SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

* TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY LATE
  MORNING...WITH GUSTY WINDS CONTINUING THROUGH THE AFTERNOON.
  GUSTY WINDS WILL SPREAD EASTWARD TO THE TEXAS BORDER BY LATE
  AFTERNOON...WITH LINGERING GUSTS CONTINUING INTO THE EVENING
  OVER NORTHEAST NEW MEXICO.

* VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES
  LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN.

* LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM
  MILAGRO TO THE TEXAS LINE...OR FROM MILE POST 240 TO MILE POST
  370. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAYS 64 AND 87 NEAR
  RATON...DES MOINES AND CLAYTON...HIGHWAY 56 NEAR SPRINGER AND
  GLADSTONE...STATE ROAD 120 NEAR WAGON MOUND...ROY...MOSQUERO
  AND LOGAN...STATE ROAD 104 NEAR LAS VEGAS...CONCHAS...AND
  TUCUMCARI...HIGHWAY 60 NEAR VAUGHN....FORT SUMNER...AND
  CLOVIS...HIGHWAY 285...AND HIGHWAYS 70 AND 380 NEAR ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
162 
WWUS75 KABQ 221900
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MST FRI JAN 22 2010

...GUSTY SOUTHWEST WINDS DIMINISHING THIS AFTERNOON...

.THE STRONGEST WINDS HAVE ENDED ACROSS EAST CENTRAL AND SOUTH
CENTRAL NEW MEXICO. 

NMZ522>525-539-540-222000-
/O.EXP.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1200 PM MST FRI JAN 22 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. SOUTHWEST
WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$

NMZ527>538-230200-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-100123T0200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1200 PM MST FRI JAN 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO TO 35 MPH...WITH
  GUSTS TO 50 MPH. WINDS WILL BE STRONGEST OVER FAR EASTERN PLAINS
  AND SOUTHERN CHAVES COUNTY.

* TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE EARLY EVENING.

* VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES 
  LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN. 

* LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM
  MILAGRO TO THE TEXAS LINE. ALSO...EXPECT GUSTY WINDS ACROSS
  HIGHWAYS 64 AND 87 NEAR RATON...DES MOINES AND CLAYTON...HIGHWAY
  60 NEAR VAUGHN....FORT SUMNER...AND CLOVIS...HIGHWAY 285...AND
  HIGHWAYS 70 AND 380 NEAR ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:24 PM MST, 1 minute earlier.

Area forecast discussion, Jan 21, 3:24 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MST THU JAN 21 2010

.DISCUSSION...
APOLOGIES FOR THE SHORTNESS OF THIS DISCUSSION DUE TO COMPLEX AND
MAJOR STORM APPROACHING.

WILL BE ISSUING WINTER STORM WARNINGS FOR CNTRL MOUNTAIN CHAIN FROM
9PM TON TO 6AM SAT. ALSO FOR UPPER RIO AND LOWER CHAMA RIVER VALLEYS
AND SANTA FE ZONE. HIGH WIND WARNINGS FOR ESTANCIA VALLEY...CENTRAL
HIGHLANDS...EASTERN LINCOLN COUNTY...SW CHAVES COUNTY...TULAROSA
VALLEY AND SOUTH CENTRAL HIGHLANDS FROM 9PM TON TO NOON FRI. WINTER
WEATHER ADV FOR SAN FRAN RIVER VALLEY FROM 6AM FRI TO 6AM SAT.

WARM AIR ADVECTION HAS SENT TEMPS ABOVE FREEZING OVER MOST OF W AND
CNTRL NM. SNOW LEVELS WILL RISE EARLY TONIGHT BETWEEN 8000 AND 8500
FEET BEFORE FALLING LATER TONIGHT AND THEN PLUMMETING ON FRI FROM W
TO E AS A STRONG COLD FRONT PLOWS ACROSS THE STATE. SO BULK OF THE
SNOW...AND THERE WILL PLENTY...WILL BE LATER TONIGHT THROUGH THE DAY
ON FRI BEFORE BEGINNING TO DIMINISH FRI NIGHT. LINGERING SNOW SHOWERS
ON SAT. BLIZZARD LIKE CONDITIONS ARE LIKELY IN THE SW...SANDIA AND
MANZANO...AND SC MOUNTAINS. SEE THE VARIOUS PRODUCTS OUT AROUND 4PM
FOR SNOW AMOUNTS AND WIND SPEEDS. CHJ

MODERATELY STRONG NWLY FLOW CONTINUES OVER THE AREA THROUGH SUNDAY.
LAPSE RATES WILL NOT BE NEARLY AS FAVORABLE AS THEY WILL BE ON
SATURDAY...ESPECIALLY ACROSS THE SAN JUANS...THUS OROGRAPHIC SNOWS
ACROSS NC/NW AREAS ARE EXPECTED GRADUALLY TAPER OFF FROM WEST TO
EAST AS THE DAY PROGRESSES.  THAT SAID...SUNDAY MORNING COULD STILL
FAVOR DECENT ACCUMULATIONS FOR THE NW MOUNTAINS...AND ESPECIALLY THE
WEST-FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. ELSEWHERE...A
PARTLY SUNNY AND COOL DAY EXPECTED WITH DAYTIME TEMPERATURES SUNDAY
8 TO AS MUCH AS 15 DEGREES COOLER THAN AVERAGE AREAWIDE...AND
TRENDING MUCH COOLER ACROSS THE NORTHEAST AS COMPARED TO SUNDAY.

SHORT-WAVE RIDGING THEN BUILDS INTO THE REGION SUNDAY NIGHT INTO
MONDAY...KEEPING THE WX RELATIVELY BENIGN TO START THE NEW WORK
WEEK.  TYPICAL OF THESE PATTERNS...LOW CLOUDS/STRATUS WILL LIKELY
PLAGUE THE NORTHWEST AND WEST-CENTRAL VALLEYS AS INVERSIONS
STRENGTHEN.

NOT A LOT OF TIME TODAY TO FOCUS ON THE APPROACHING SHORT-WAVE
TROUGH FOR THE MIDDLE OF NEXT WEEK.  LATEST DPROG/DT FROM THE GFS
SUGGESTS THE MID-LEVEL TROUGH DIGGING FARTHER SOUTH LATE TUESDAY
INTO WEDNESDAY...AND CLOSING OFF WITH A CYCLONIC CIRCULATION PASSING
SOUTH OF THE AZ BORDER.  THE 12Z ECMWF IS QUITE SIMILAR TO THE 12Z
GFS INITIALLY...BUT THEN IS MUCH LESS PROGRESSIVE SLOWLY TRACKING
THE LOW EASTWARD FROM JUST SOUTH OF EL PASO TO NEAR CARLSBAD DURING
THE DAY FRIDAY.  AS A RESULT...THE ECMWF IS SUBSTANTIALLY WETTER
ESPECIALLY ACROSS THE CENTRAL AND EAST LATE NEXT WEEK WHEREAS THE
GFS IS DRIER. FOR NOW HAVE TRENDED POPS UPWARD FOR THE WED/THU
PERIOD GIVING A NOD TO THE ECMWF...AS THE SLOWER AND FARTHER SOUTH
SOLUTION SEEMS TO MAKE MORE SENSE GIVEN THE LARGER-SCALE EL NINO
INFLUENCED PATTERN. KJ

&&

.AVIATION...
VERY MESSY WEATHER PATTERN SHAPING UP FOR WESTERN AND CENTRAL
TERMINAL SITES THROUGH THE NEXT 12 TO 24 HOURS. CIGS AND VIS WILL
CERTAINLY VARY ESPECIALLY WHEN IT CONCERNS RAIN VERSUS SNOWFALL.
RELATIVELY WARM...SIGNIFICANT WATER LADEN TONGUE OF MOISTURE IS
CURRENTLY PUNCHING INTO SOUTHWEST AND SOUTH CENTRAL AREAS EARLY THIS
AFTERNOON. THIS TONGUE WILL EVENTUALLY RAISE SOME OF THE CIGS FROM
IFR AND LIFR CONDITIONS ACROSS THE WEST TO MVFR AS THE DAY
PROGRESSES. ESPECIALLY AS SNOW TURNS OVER TO A MIX AND THEN RAIN.
THIS WILL ALSO INCLUDE BOTH SAF AND ABQ TERMINAL SITES WHERE THEY
WILL SEE A MIX OF RAIN AND SNOW AND THEN ULTIMATELY MORE RAIN THAN
SNOW THIS EVENING AND INTO THE OVERNIGHT. THE CHANGEOVER BACK TO MORE
SNOW THAN RAIN ACROSS WESTERN TERMINAL SITES IS EXPECTED SOMETIME
BETWEEN MIDNIGHT TO 14Z BUT HARD TO PIN DOWN AT THIS TIME. THIS IS
WHEN CONDITIONS RETURN BACK TO LIFR AND IFR. THUS TAF FORECASTS
REFLECT THIS. THE CHANGEOVER BACK TO MORE SNOW AT BOTH SAF AND ABQ
SHOULD OCCUR FRIDAY MORNING ALTHOUGH SAF WILL PROVE TO BE A TRICKY
FORECAST AS LOWER CIGS AND VIS RELATED TO SNOW COULD CONTINUE LONGER
THAN WHAT IS INDICATED IN THE CURRENT TERMINAL FORECAST THIS EVENING
AND OVERNIGHT. LVS WILL ALSO SEE CIGS DROP DOWN TO MVFR CONDITIONS
AS MOISTURE PUSHES OVER THE CENTRAL MOUNTAINS INTO THE AREA. THIS
WILL OCCUR LATER TONIGHT INTO FRIDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50

&&

.FIRE WEATHER...
WETTING PRECIPITATION IN THE FORM OF RAIN AND SNOW WILL OVERTAKE THE
WESTERN TWO THIRDS OF THE FORECAST AREA THROUGH THE NEXT 24 TO 36
HOURS. THE MOUNTAINS WILL CERTAINLY BENEFIT MOST...ESPECIALLY THE
CIBOLA NATIONAL FOREST AND WESTERN PORTIONS OF THE SANTA FE. MORE
SNOW THAN RAIN ON FRIDAY AS A PACIFIC COOL FRONT SWINGS IN FROM THE
WEST. QUITE A BIT OF WIND...ESPECIALLY HIGH TERRAIN AND AREAS TO THE
LEE OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY INTO THE OVERNIGHT.
BREEZY TO WINDY MOST AREAS ON FRIDAY AND CONTINUING INTO SATURDAY AS
THE FLOW TURNS MORE WESTERLY AND THEN NORTHWESTERLY ON THE BACKSIDE
OF THE PACIFIC SYSTEM.

DRIER AIR WILL TRY TO WORK ITS WAY IN FROM THE GREAT BASIN ON SUNDAY
ALTHOUGH A FEW RESIDUAL SNOW SHOWERS WILL BE POSSIBLE ACROSS THE
NORTH CENTRAL MOUNTAINS. DRIER REGIME EXPECTED ON MONDAY AS THE FLOW
RELAXES ALOFT. THIS IS WHEN VENTILATION WILL TREND SIGNIFICANTLY
DOWN AS MIXING HEIGHTS WILL BE LOWERED AND WILL BE COUPLED WITH
LOWERING TRANSPORT WINDS.

WEATHER MODELS ARE FAIRLY CONSISTENT WITH THEIR SOLUTION OF ANOTHER
PACIFIC SYSTEM SWINGING ACROSS THE AREA TUESDAY AND WEDNESDAY.
VENTILATION SHOULD IMPROVE SOME ON TUESDAY FAVORING THE HIGHER PEAKS
AS THE FLOW ALOFT IS DEPICTED TO INCREASE. PRECIPITATION WOULD ALSO
BECOME POSSIBLE ACROSS WESTERN AREAS LATER ON TUESDAY WITH
CONTINUING CHANCES ACROSS THE WESTERN HALF TUESDAY NIGHT INTO
WEDNESDAY. CURRENT MODELS TREND A MORE SOUTHERLY TRACK FOR THIS
SYSTEM SO CONFIDENCE IS ONLY LOW TO MODERATE AT THIS TIME FOR
WETTING PRECIPITATION POTENTIAL ACROSS THE FORECAST AREA. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  38  24  37 /  80  80  40  20
DULCE...........................  26  34  19  31 / 100 100  50  30
CUBA............................  28  36  19  33 /  90  90  60  30
GALLUP..........................  32  35  22  34 /  90  80  50  30
EL MORRO........................  29  35  15  32 / 100 100  60  30
GRANTS..........................  32  39  22  36 /  90  90  50  30
QUEMADO.........................  34  39  19  36 / 100 100  60  30
GLENWOOD........................  40  44  29  44 /  80  90  50  20
CHAMA...........................  20  32  10  27 / 100 100  70  40
LOS ALAMOS......................  30  37  23  33 /  70  90  40  30
PECOS...........................  31  36  21  34 /  50  60  20  30
CERRO/QUESTA....................  24  36  14  30 /  70  70  50  30
RED RIVER.......................  23  31  13  22 /  80  90  60  40
ANGEL FIRE......................  25  36  21  26 /  70  80  40  30
TAOS............................  31  37  20  33 /  70  70  50  30
ESPANOLA........................  33  41  21  37 /  60  70  40  20
SANTA FE........................  30  36  21  31 /  70  70  20  30
SANTA FE AIRPORT................  33  39  24  34 /  60  70  30  20
ALBUQUERQUE FOOTHILLS...........  36  42  24  35 /  60  80  40  20
ALBUQUERQUE HEIGHTS.............  37  43  28  41 /  50  80  30  20
ALBUQUERQUE VALLEY..............  35  45  23  42 /  50  80  30  20
ALBUQUERQUE WEST MESA...........  36  44  23  40 /  60  80  30  20
LOS LUNAS.......................  37  47  23  46 /  50  70  30  20
RIO RANCHO......................  36  43  25  40 /  60  80  30  20
SOCORRO.........................  38  51  27  48 /  50  80  40  20
SANDIA PARK/CEDAR CREST.........  32  38  21  31 /  70  90  50  30
MORIARTY/ESTANCIA...............  34  39  23  38 /  40  60  20  20
CLINES CORNERS..................  31  37  24  36 /  40  60  20  20
GRAN QUIVIRA....................  36  42  24  41 /  40  60  30  20
CARRIZOZO.......................  36  47  23  42 /  30  70  40  20
RUIDOSO.........................  34  43  25  36 /  40  80  60  30
CAPULIN.........................  30  47  19  44 /  20  50  10  20
RATON...........................  31  50  21  45 /  30  50  10  10
LAS VEGAS.......................  35  42  23  39 /  40  60  20  20
CLAYTON.........................  34  53  28  50 /   5  20  10   5
ROY.............................  35  50  27  47 /  20  50  20  10
CONCHAS.........................  38  54  29  53 /  20  30  10   5
SANTA ROSA......................  36  55  29  50 /  20  40  10  10
TUCUMCARI.......................  40  56  32  52 /   5  20  10   5
CLOVIS..........................  39  59  33  53 /   5  20  20   5
PORTALES........................  38  59  33  53 /   5  20  20   5
FORT SUMNER.....................  38  57  32  53 /  10  30  20   5
ROSWELL.........................  40  62  34  56 /  10  30  30   5
PICACHO.........................  35  55  28  50 /  20  60  30  10
ELK.............................  35  49  24  45 /  20  60  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MST FRIDAY FOR THE
FOLLOWING ZONES...NMZ522>525-539-540.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MST SATURDAY
FOR THE FOLLOWING ZONES...NMZ512>518-521-526.

WINTER STORM WARNING UNTIL 6 AM MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ501>508-510-511.

WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM MST SATURDAY FOR
THE FOLLOWING ZONES...NMZ509.

&&

40/50/03
Hazardous weather outlook, Jan 21, 6:37 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MST THU JAN 21 2010

NMZ501>540-221300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
637 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MASSIVE WINTER STORM WILL SLOWLY CROSS THE WESTERN US THROUGH
SATURDAY. RAIN AND HIGHER ELEVATION SNOW SHOWERS WILL INCREASE
OVER WESTERN NEW MEXICO TODAY...WITH SIGNIFICANT SNOW
ACCUMULATIONS STARTING FIRST OVER THE NORTHWEST MOUNTAINS AND
NORTHWEST HIGHLANDS. THE SNOW LEVEL WILL LIFT TO BETWEEN 7000 AND
8000 FEET THIS AFTERNOON AND REMAIN THERE THROUGH TONIGHT. A FEW
TO SEVERAL INCHES OF SNOW ARE EXPECTED ACROSS THE HIGH TERRAIN OF
THE CENTRAL MOUNTAIN CHAIN AND WESTERN MOUNTAINS OVERNIGHT.
ADDITIONALLY...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP OVER
THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON...BEFORE
SPREADING TO THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND
HIGH PLAINS TONIGHT. SPEEDS MAY PEAK ALONG AND JUST EAST OF THE
CENTRAL MOUNTAIN CHAIN LATE TONIGHT INTO FRIDAY MORNING WITH
HAZARDOUS WIND GUSTS. PLEASE REVIEW THE LATEST WATCHES AND
WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL DROP THE SNOW LEVEL TO THE LOWEST ELEVATIONS OF
CENTRAL AND WESTERN NEW MEXICO ON FRIDAY...THEN ACROSS THE EASTERN
PLAINS ON FRIDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO
PERSIST THROUGH SATURDAY MORNING...WITH THE MOST SIGNIFICANT
ACCUMULATIONS FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TO THE
ARIZONA BORDER. HEAVY SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS
MUCH OF THE HIGH TERRAIN...WITH A FEW TO SEVERAL INCHES AT LOWER
ELEVATIONS.

STRONG SOUTHWEST TO WEST WINDS WILL ALSO DEVELOP ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN ON FRIDAY AND SATURDAY...WHEN GUSTS MAY
REACH 50 MPH. THE STRONGEST WINDS WILL FAVOR THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGH PLAINS FRIDAY MORNING...WHEN THE POTENTIAL
EXISTS FOR GUSTS OVER 60 MPH. PLEASE REVIEW THE LATEST
WATCHES...WARNINGS AND ADVISORIES FOR MORE DETAILS.

ANOTHER WINTER WEATHER SYSTEM MAY BRING SIGNIFICANT SNOW
ACCUMULATIONS TO PARTS OF THE FORECAST AREA WEDNESDAY AND
WEDNESDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 5:37 AM MSTWinter Storm WarningABQ60 hr
Jan 21, 5:48 AM MSTHigh Wind WatchABQ10 hr
Jan 21, 4:39 PM MSTWinter Weather AdvisoryABQ36 hr

Nearby

High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.